MAUDE Adverse Event Report: TELEFLEX MEDICAL EZ IO 45MM NEEDLE SET + STABILIZER; NEEDLE, HYPODERMIC, SINGLE LU

TELEFLEX MEDICAL EZ IO 45MM NEEDLE SET + STABILIZER; NEEDLE, HYPODERMIC, SINGLE LU
Catalog Number 9079P-VC-005
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
It was reported "io kit came defective which wasn't discovered until the needle was already placed into pt's bone.Once needle was drilled in and was presumed to be in correct placement, it was noted that the needle set did not come apart so that it could be attached to extension tubing, rending the iv site unusable.Needle was removed and iv access was eventually able to be obtained." no medical intervention required.The patient's current condition is reported as "fine".
 
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A review of the certificate of compliance found that the needle set passed all the release criteria.The ifu provided with this kit states , "important: control patient movement prior to and during procedure.Squeeze trigger and apply gentle, steady pressure.Important: do not use excessive force".Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
EZ IO 45MM NEEDLE SET + STABILIZER
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LU
Manufacturer (Section D)
TELEFLEX MEDICAL
athlone
Manufacturer (Section G)
TELEFLEX MEDICAL
3015 carrington mill blvd
morrisville NC 27560
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key19339823
Report Number3011137372-2024-00073
Device Sequence Number12545396
Product Code FMI
UDI-Device Identifier00816000011904
UDI-Public00816000011904
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K180395
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number9079P-VC-005
Device Lot Number69548929
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2024
Supplement Date Received by Manufacturer05/30/2024
Initial Report FDA Received Date05/17/2024
Supplement Report FDA Received Date06/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED; NONE REPORTED
Patient SexUnknown